MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON; OVDS

ABBOTT MEDICAL OPTICS HEALON; OVDS
Model Number HEALON 5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 06/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable as this is not an implantable device.If explanted; give date: not applicable as this is not an implantable device.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that following cataract surgery, the patient returned for the 6-hour postoperative visit.The intraocular pressure (iop) left eye (os) was 36mmhg.The left eye was treated with iop reducing mediation.The patient returned for the 1-day postoperative visit on (b)(6) 2016.The intraocular pressure os was 10mmhg.The adverse event was considered resolved without sequelae and the iop-reducing medication was discontinued.Patient recovered.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation the healon was not returned to the manufacturer.Therefore product testing could not be performed on the actual lot used by the customer.Visual inspection on retained products was performed and 48 samples were investigated.No visible defects were found on the package, cannula or in the solutions.The solution were clear and colorless.All components were included in the products and were without defects.Product deficiency was not found on retain samples.The customer's reported event could not be confirmed.Manufacturing records were reviewed and the healon was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6695250
Report Number3004750704-2017-00059
Device Sequence Number1246386
Product Code LZP
UDI-Device Identifier00385445083215
UDI-Public(01)00385445083215(17)180228(10)UB32009
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberHEALON 5
Device Catalogue Number10290051
Device Lot NumberUB32009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR